Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 16, NWS Flagstaff, AZ

May 10, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 10, 2014, 2:51 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 11, 2014, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 2:51 PM MST (21:51 UTC)
In effect from
May 11, 2014, 9:00 AM MST
Expired
May 11, 2014, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS75 KFGZ 102151
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
251 PM MST SAT MAY 10 2014

AZZ011-013-014-016-017-040-111000-
/O.NEW.KFGZ.WI.Y.0016.140511T1600Z-140512T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
251 PM MST SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. 

* TIMING...WINDS WILL INCREASE TO ADVISORY SPEEDS AROUND MID-
  MORNING ON SUNDAY. WIND SPEEDS WILL DECREASE FROM WEST TO EAST
  AS A COLD FRONT MOVES THROUGH THE AREA...FINALLY DROPPING OFF
  ACROSS APACHE COUNTY BY EARLY EVENING.

* WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS OF
  40 TO 50 MPH.

* IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS NORTHEASTERN
  ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST
  PLATEAUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
419 
WWUS75 KFGZ 111000
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 AM MST SUN MAY 11 2014

AZZ011-013-014-016-017-040-112100-
/O.CON.KFGZ.WI.Y.0016.140511T1600Z-140512T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
300 AM MST SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING...

* TIMING...WINDS WILL INCREASE TO ADVISORY SPEEDS BY MID-
  MORNING...REMAINING STRONG AND GUSTY THIS AFTERNOON. WINDS WILL
  DECREASE FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING AS A
  COLD FRONT MOVES THROUGH THE AREA.

* WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS 
  OF 40 TO 50 MPH. 

* IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS 
  NORTHEASTERN ARIZONA INCLUDING THE LITTLE COLORADO RIVER 
  VALLEY AND NORTHEAST PLATEAUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
485 
WWUS75 KFGZ 111730
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1030 AM MST SUN MAY 11 2014

AZZ012-120200-
/O.EXA.KFGZ.WI.Y.0016.000000T0000Z-140512T0200Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
1030 AM MST SUN MAY 11 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE
  AFTERNOON. WINDS WILL DECREASE FROM WEST TO EAST LATER THIS
  AFTERNOON.

* WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS 
  OF 40 TO 50 MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011-013-014-016-017-040-120200-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-140512T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
1030 AM MST SUN MAY 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON.
  WINDS WILL DECREASE FROM WEST TO EAST LATER THIS AFTERNOON.

* WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS 
  OF 40 TO 50 MPH. 

* IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS 
  NORTHEASTERN ARIZONA INCLUDING THE LITTLE COLORADO RIVER 
  VALLEY AND NORTHEAST PLATEAUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
502 
WWUS75 KFGZ 120204
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
704 PM MST SUN MAY 11 2014


AZZ011>014-016-017-040-120315-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-140512T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
DILKON
704 PM MST SUN MAY 11 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED ACROSS NORTHERN ARIZONA AND THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE. WINDS WILL CONTINUE TO DIMINISH THIS
EVENING AND OVERNIGHT BECOMING NORTHERLY ON MONDAY.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 9:36 AM MST, 5 hours 15 minutes earlier.

Area forecast discussion, May 10, 9:36 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
936 AM MST SAT MAY 10 2014

.SYNOPSIS...
DRY AND INCREASINGLY BREEZY CONDITIONS WILL DEVELOP ON
SATURDAY...WITH COLDER AND WINDY CONDITIONS ON SUNDAY. AS A COLD
FRONT MOVES THROUGH THE AREA ON SUNDAY...SHOWERS WILL BE
POSSIBLE...MAINLY NORTH OF FLAGSTAFF...ALONG THE UTAH BORDER. DRY
AND MUCH WARMER WEATHER IS FORECAST BEGINNING ON TUESDAY OF NEXT WEEK.

&&

.DISCUSSION...
A BREEZY TO WINDY AFTERNOON IS IN STORE FOR NORTHERN
ARIZONA. THE STRONGEST WIND GUSTS WHICH MAY EXCEED 40-45 MPH ARE
EXPECTED DURING A SHORT TIME FRAME IN THE LATE AFTERNOON/EARLY
EVENING JUST NORTHEAST OF THE MOGOLLON RIM PER HIGH RESOLUTION
MODEL DATA. BLOWING DUST MAY LOWER VISIBILITY SOMEWHAT ALONG
INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW DURING THIS TIME FRAME.

MAXIMUM TEMPERATURES WERE RAISED A LITTLE FOR THIS AFTERNOON. PRECIPITATION
CHANCES WERE INCREASED SLIGHTLY ALONG THE AZ/UT BORDER THIS
AFTERNOON TO ACCOUNT FOR EXPECTED SHOWER ACTIVITY IN ASSOCIATION
WITH THE APPROACHING UPPER LOW.

&&

.PREVIOUS DISCUSSION /332 AM MST/...
LOW PRESSURE OVER WASHINGTON AND OREGON EARLY THIS MORNING WILL
DROP SOUTHWARD PUSHING A COLD FRONT THROUGH THE GREAT BASIN TODAY
AND ACROSS NORTHERN ARIZONA ON SUNDAY. SOUTHWEST WINDS WILL STRENGTHEN
TODAY AHEAD OF THE LOW PRESSURE SYSTEM. WINDS WILL APPROACH
ADVISORY CRITERIA...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD
WHERE WIND GUSTS WILL BE IN THE 35 TO 40 MPH RANGE FROM LATE
AFTERNOON THROUGH EARLY THIS EVENING. HAVE DECIDED TO HOLD OFF ON
ANY WIND ADVISORY HIGHLIGHTS AS THE DURATION OF ADVISORY LEVEL
GUSTS SHOULD BE SHORT LIVED. MILD TEMPERATURES ARE IN STORE AGAIN
TODAY...WITH VERY CLOSE TO AVERAGE VALUES. WINDS ALOFT CONTINUE TO
STRENGTHEN TONIGHT WITH MANY AREAS REMAINING BREEZY AND MILD
OVERNIGHT.

AS THE LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO NORTHERN
ARIZONA EARLY SUNDAY...A CHANCE FOR SHOWERS WILL SPREAD ACROSS THE
NORTHERN THIRD OF THE STATE. THE BEST CHANCE FOR SHOWERS WILL BE
ALONG THE UTAH BORDER WHERE ENOUGH INSTABILITY MAY LEAD TO A FEW
ISOLATED THUNDERSTORMS AS WELL. PRECIPITATION AMOUNTS WILL BE
LIGHT...LESS THAN A TENTH OF AN INCH. WINDY CONDITIONS CONTINUE
SUNDAY ESPECIALLY IN EASTERN ARIZONA WHERE A WIND ADVISORY MAY BE
NEEDED. THE FRONT WILL BRING A SIGNIFICANT DROP IN TEMPERATURES
ON SUNDAY WITH MOST AREAS SEEING TEMPERATURES 10 TO 15 DEGREES
COOLER THAN TODAY.

ENHANCED NORTHEAST WINDS DEVELOP MONDAY AS THE LOW PRESSURE PUSHES
EAST AND RIDGING BUILDS ALONG THE WEST COAST. THIS WILL HELP TO
KEEP TEMPERATURES BELOW AVERAGE THROUGH AT LEAST MONDAY. THE WEST
COAST RIDGE GRADUALLY MOVES EASTWARD THROUGH NEXT WEEK WITH DRY
WEATHER AND WARMING TEMPERATURES EXPECTED. WELL ABOVE AVERAGE
TEMPERATURES ARE POSSIBLE BY LATE NEXT WEEK.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED OVER THE NEXT
24 HOURS. SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF AN
APPROACHING WEATHER SYSTEM AND ARE FORECAST TO REMAIN ALONG HIGHER
TERRAIN OVERNIGHT. A COLD FRONT CROSSING THE STATE TOMORROW WILL CAUSE
WINDS TO SHIFT TO THE NORTHEAST BEGINNING NEAR KGCN SUNDAY MORNING
AND SPREADING SOUTHEASTWARD. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...
FOR TODAY AND SUNDAY...WARM AND DRY WEATHER TODAY
WITH GUSTY SOUTHWEST WINDS. A FEW HOURS OF CRITICAL FIRE WEATHER ARE
POSSIBLE OVER THE UPPER LITTLE COLORADO RIVER VALLEY AND LOWER
ELEVATIONS AROUND THE WHITE MOUNTAINS THIS AFTERNOON WHERE RH WILL
BE LOWEST. THE HIGHER ELEVATIONS AND EASTERN SLOPES OF HIGHER
TERRAIN WILL LIKELY SEE STRONG GUSTY WINDS CONTINUING OVERNIGHT INTO
SUNDAY MORNING. ON SUNDAY...A COLD FRONT WILL PUSH SOUTHWARD ACROSS
THE REGION. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS EAST CENTRAL
ARIZONA AHEAD OF THE COLD FRONT...WITH WINDS SHIFTING TO THE WEST
AND NORTHWEST BEHIND THE FRONT. THERE IS A CHANCE OF LIGHT
PRECIPITATION WITH THIS SYSTEM FROM THE MOGOLLON RIM NORTH WITH A
SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER NORTHEASTERN ARIZONA.

MONDAY THROUGH WEDNESDAY...A STRONG RIDGE WILL BEGIN TO BUILD TO THE
WEST OF ARIZONA...BRINGING DRY WEATHER AND NEAR NORMAL
TEMPERATURES. EXPECT MINIMUM RH VALUES BELOW 10 PERCENT...WITH
BREEZY NORTH TO NORTHEAST WINDS THROUGH TUESDAY...BECOMING LIGHTER
ON WEDNESDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........AT/MCS
AVIATION.......RR
FIRE WEATHER...RR/TC

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 10, 3:43 AM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 AM MST SAT MAY 10 2014

AZZ004>018-037>040-110030-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
343 AM MST SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE ACROSS NORTHERN ARIZONA TODAY WITH
WIND GUSTS OF 35 TO 40 MPH LIKELY FROM THE MOGOLLON RIM AND I-40
CORRIDOR NORTH. WINDS MAY COMBINE WITH LOW HUMIDITY GENERATING A
FEW HOURS OF CRITICAL FIRE WEATHER IN THE UPPER LITTLE COLORADO
RIVER VALLEY AND LOWER ELEVATIONS AROUND THE WHITE MOUNTAINS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE ACROSS THE AREA BRINGING A CHANCE OF RAIN
AND HIGH ELEVATION SNOW SHOWERS...MOSTLY NORTH OF FLAGSTAFF.
STRONG SOUTHWEST WINDS WILL AFFECT EASTERN ARIZONA AHEAD OF THE
FRONT...AND A WIND ADVISORY MAY BE NEEDED. TEMPERATURES WILL BE 10
TO 15 DEGREES COLDER THAN SATURDAY'S TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.